Alert archive / Texas / Hard Freeze Warnings in 2021
Hard Freeze Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this hard freeze warning at Feb 18, 2021, 10:37 AM CST for 46 counties in Texas. It took effect at Feb 18, 2021, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 10:37 AM CST (16:37 UTC)
- In effect from
- Feb 18, 2021, 9:00 PM CST
- Expired
- Feb 19, 2021, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS74 KFWD 181637 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1037 AM CST Thu Feb 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190045- /O.NEW.KFWD.HZ.W.0002.210219T0300Z-210219T1500Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1037 AM CST Thu Feb 18 2021 ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold temperatures dropping into the teens across the region. A few locations could drop into the single digits. * WHERE...North and Central Texas. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes and additional water main breaks are possible. * ADDITIONAL DETAILS...Power outages continue across portions of the region, leaving some without means of heating their home and increasing the risk of frozen indoor plumbing. Any ice that melts on roads during the day today will re-freeze, leading to dangerous travel conditions tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to make plans for how you will remain warm tonight. To prevent additional freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ Godwin
2 follow-up statements
733 WWUS74 KFWD 190242 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 842 PM CST Thu Feb 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191500- /O.CON.KFWD.HZ.W.0002.210219T0300Z-210219T1500Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 842 PM CST Thu Feb 18 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Very cold temperatures dropping into the teens across the region. A few locations could drop into the single digits. * WHERE...North and Central Texas. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes and additional water main breaks are possible. * ADDITIONAL DETAILS...Power outages continue across portions of the region, leaving some without means of heating their home and increasing the risk of frozen indoor plumbing. Any ice that melted on roads today will re-freeze, leading to dangerous travel conditions tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to make plans for how you will remain warm tonight. To prevent additional freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$
828 WWUS74 KFWD 191435 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 835 AM CST Fri Feb 19 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191545- /O.EXP.KFWD.HZ.W.0002.000000T0000Z-210219T1500Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 835 AM CST Fri Feb 19 2021 ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... Temperatures are warming and the Hard Freeze Warning will be allowed to expire at 9 AM this morning. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this hard freeze warning went out at Feb 18, 5:50 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 18, 5:50 AM CST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 550 AM CST Thu Feb 18 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Forecast still looks on track for the day. Cloud cover managed to keep temperatures (relatively) "warm" overnight with temperatures running in the mid to upper 20s as of this writing. Not expecting much in the way of a significant warm-up this afternoon however as cloud cover persists, and north winds increase to around 15 MPH. Across Central Texas, radar shows some light returns moving over our southeasternmost row of counties (i.e. Milam/Robertson/Leon), but there has been little in the way of reports here, and observations from Bryan have not indicated much precipitation. Not anticipating any additional accumulations here or elsewhere. Having said that, because temperatures will remain below freezing today, expecting icy road conditions to persist making for hazardous travel conditions, especially this morning as whatever melted yesterday from vehicular traffic has since re-frozen. Please use extra caution if venturing out on the roads later this morning. People should also be aware of falling icicles and snow from buildings as warmth from inside the building causes ice to melt and fall off. Godwin Previous Discussion: /Through Tonight/ The main concern in the short term forecast is the continuation of below freezing temperatures and hazardous travel conditions across North and Central Texas. GOES-16 satellite imagery reveals North and Central Texas beneath a blanket of low clouds this morning, with high clouds (associated with a weak disturbance) streaming in from the southwest. Abundant cloud cover should help keep our low temperatures this morning ranging from the mid teens along the Red River to low 20s across Central Texas, rather than the single digits currently observed upstream of the region where clear skies prevail. Most of the region should remain free of any precipitation today, with the exception being across our far southeastern counties early this morning. Some light wintry precipitation may develop as the weak disturbance moves from southwest to northeast across the Hill Country and East Texas. The better precipitation potential exists south of the region, but opted to include low PoPs (less than 20%) for this morning. Unfortunately, temperatures are expected remain below freezing through tonight, providing little in the way of relief for melting/clearing snowfall/ice accumulations on roadways from the past several days. Hazardous travel will continue today, but especially tonight as slushy conditions on roads during the day are expected to refreeze into ice. Highs in the upper 20s to low 30s are expected region wide, but breezy northerly winds will yield wind chill values in the teens. Expect cloudy skies to gradually clear through the day, with partly to mostly clear skies expected overnight. As skies clear and wind speeds decrease to 10 mph or less tonight, effective radiational cooling should result in temperatures falling into the single digits along the Red River to mid teens elsewhere. Garcia && .LONG TERM... /Issued 259 AM CST Thu Feb 18 2021/ /Friday through Wednesday/ The long awaited and much needed thaw will begin on Friday but not before a cold morning with temperatures at sunrise generally in the teens except for some single digits in the northwest zones. Plenty of sun and the departure of low level cold air advection will allow temperatures to steadily warm through the day, but the lingering snowpack will keep surface heating from reaching its full potential. Therefore, high temperatures will still be cool, generally in the 30s and lower 40s. The good news is that nearly all sites should warm above freezing during the afternoon. The above freezing temperatures will be fairly brief with a rapid cooling expected after sunset due to a light wind and mostly clear sky. Lows Friday night will fall back into the teens and 20s. A much more substantial warmup will commence Saturday as surface high pressure builds towards the East Coast and a lee trough deepens across the Central and Southern High Plains. Although some snow will remain on the ground, this will likely be the day we see substantial melting with highs warming into the 40s and lower 50s in most locations. Unfortunately, it will still feel cool as southerly winds increase between 10 and 20 mph. A 35+ knot low level jet will develop Saturday night/Sunday morning, resulting in the more substantial return of low level moisture with low clouds and even some patchy drizzle by sunrise Sunday. This will likely be the first night since February 8th when most locations stayed above freezing during the overnight hours. Temperatures Sunday morning will be in the mid and upper 30s, except for some lower 30s in the northeast zones. Highs Sunday afternoon will finally warm into the 50s for most, likely melting all snow except the tallest drifts. An upper trough and cold front will slide across the region Sunday afternoon/night, bringing cooler and drier air. There is a low chance of some light rain across the eastern zones along the front but moisture will likely not be deep enough for anything substantial. Therefore, we will keep only 10% PoPs for now. Temperatures behind the front will fall back below freezing for many, ranging from the upper 20s to the lower 30s Sunday night. Highs Monday will be a bit cool but still near normal, ranging from the lower 50s in the east to the lower 60s in the west and southwest. Dry northwest to westerly flow aloft and the return of low level moisture will allow temperatures to warm above seasonal normals Tuesday and Wednesday with highs mainly in the 60s, except for some lower 70s in the west. Lows will be generally in the 40s. 79 && .AVIATION... /NEW/ /12Z TAFs/ Previous TAF issuance still looks good, with only minor modifications made with this issuance. D10 TAF sites continue to bounce between VFR and MVFR, so opted to show prevailing VFR with TEMPO MVFR for another few hours. It is possible this is a bit optimistic, but with the increasing north winds (up to 15 KT sustained with gusts to 25 KT) and low-level drying, we should see at least slow improvement through the late morning and into the afternoon. KACT on the other hand will likely remain MVFR for much of the day. Temperatures will remain well below freezing through today, meaning any untreated runways/taxiways will remain icy. Light to moderate icing will continue SFC-050. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 30 14 35 21 44 / 0 0 0 0 0 Waco 31 14 37 19 45 / 5 0 0 0 0 Paris 32 11 34 15 38 / 0 0 0 0 0 Denton 30 10 37 20 44 / 0 0 0 0 0 McKinney 30 11 34 18 42 / 0 0 0 0 0 Dallas 30 15 37 23 44 / 0 0 0 0 0 Terrell 30 12 34 17 42 / 0 0 0 0 0 Corsicana 31 16 34 19 43 / 5 0 0 0 0 Temple 31 13 38 17 47 / 10 0 0 0 0 Mineral Wells 29 9 42 22 52 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 18, 3:14 AM CST, 7 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 314 AM CST Thu Feb 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190915- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 314 AM CST Thu Feb 18 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Cold and breezy conditions this morning will result in wind chill values in the single digits. Lingering snow and ice along with sub-freezing temperatures will keep driving conditions slick and hazardous across the region through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Although no hazardous weather is expected across North and Central Texas Thursday through early next week, accumulations of ice and snow will likely remain through the end of the week, resulting in slick and hazardous driving conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Hard Freeze Warnings in Texas, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.